Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 29, 2007, 4:53 PM EDT for Indian River County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 29, 2007, 5:35 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 292053 SVRMLB FLC061-292145- /O.NEW.KMLB.SV.W.0091.070729T2053Z-070729T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 453 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN INDIAN RIVER COUNTY IN FLORIDA. * UNTIL 545 PM EDT * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WABASSO...OR ABOUT OVER WABASSO...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WINTER BEACH...INDIAN RIVER SHORES...GIFFORD...VERO BEACH...VERO BEACH SOUTH...SOUTH BEACH AND VERO BEACH HIGHLANDS SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2786 8043 2777 8060 2752 8044 2762 8025 $$
2 follow-up statements
000 WWUS52 KMLB 292117 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 517 PM EDT SUN JUL 29 2007 FLC061-292145- /O.CON.KMLB.SV.W.0091.000000T0000Z-070729T2145Z/ INDIAN RIVER FL- 517 PM EDT SUN JUL 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EASTERN INDIAN RIVER COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR VERO BEACH SOUTH...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROVENOR ESTATES...DIXIE HEIGHTS...FLORALTON BEACH...THE MOORINGS AND VERO BEACH HIGHLANDS PENNY-SIZED HAIL HAS BEEN REPORTED NORTH OF VERO BEACH WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2786 8043 2777 8060 2752 8044 2762 8025 $$
000 WWUS52 KMLB 292135 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 PM EDT SUN JUL 29 2007 FLC061-292145- /O.CAN.KMLB.SV.W.0091.000000T0000Z-070729T2145Z/ INDIAN RIVER FL- 535 PM EDT SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN INDIAN RIVER COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA... THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2786 8043 2777 8060 2752 8044 2762 8025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:05 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 29, 2:05 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT SUN JUL 29 2007 .DISCUSSION...THROUGH TONIGHT...ONGOING SCATTERED CONVECTION ACROSS THE INTERIOR WILL SPREAD EAST TO THE COAST THROUGH LATE AFTERNOON WITH INCREASING COVERAGE AS ACTIVITY INTERACTS WITH LAKE BREEZE BOUNDARIES. WEAK EAST COAST SEA BREEZE BOUNDARY SOUTH OF CAPE CANAVERAL SHOULD REMAIN PINNED TO THE IMMEDIATE COAST DUE TO OPPOSING OFFSHORE GRADIENT FLOW. AS STORMS FROM THE INTERIOR INTERACT WITH THE COASTAL BOUNDARY...EXPECT INCREASE OF COVERAGE/INTENSITY MID-LATE AFTERNOON. SECOND ROUND OF ISOLATED-SCATTERED CONVECTION EXPECTED TO MOVE ACROSS CWA FROM THE WEST DURING LATE AFTERNOON/EARLY EVENING. WILL INDICATE POPS LOWERING TO 20/30 PERCENT FOR INLAND/COASTAL COUNTIES THIS EVENING. A FEW STORMS COULD BECOME STRONG...MAINLY NEAR BREVARD COAST SOUTHWARD AS CONVERGENCE IS MAXIMIZED. MAIN THREAT APPEARS TO BE STRONG MICROBURST WINDS AS WELL AS FREQUENT TO POSSIBLY EXCESSIVE CLOUD TO GROUND LIGHTNING NEAR BOUNDARY INTERACTIONS. MONDAY THROUGH WEDNESDAY...MORE OF THE SAME AS GFS KEEPS STATIONARY FRONT AND SURFACE TROUGH TO OUR NORTH WITH BROAD WEAK LOW PRESSURE DVLPNG IN NORTHEAST GULF BY WED. THIS ENSURES CONTINUED LIKELY THUNDERSTORM COVERAGE WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING EACH AFTERNOON AND EVENING. THURSDAY THROUGH SUNDAY...NEW GFS RUN SUGGESTS THURSDAY IS BEGINNING OF TRANSITION WITH TROUGH WEAKENING AND SUBTROPICAL HIGH BEGINNING TO BUILD NORTHWARD OVER FORECAST AREA BY FRIDAY AND CONTINUING TO STRENGTHEN THROUGH THE WEEKEND. THIS WOULD RETURN US TO NEAR CLIMO TEMPS AND POPS ON SATURDAY AND SUNDAY. SOME UNCERTAINTY WHETHER THIS DRYING TREND WILL BE SO PRONOUNCED...BUT FOR NOW HAVE TRENDED WEEKEND CHANCES DOWN WITH MODEL GUIDANCE TO 30 TO 40 PCT COVERAGE IN AFTERNOON WHICH IS RIGHT AT CLIMO. && .AVIATION...EASTWARD MOVING STORMS WILL RESULT IN IFR CONDITIONS AT TAF SITES THROUGH LATE AFTERNOON. WEAK EAST COAST SEA BREEZE DEVELOPMENT LIKELY ALONG IMMEDIATE COAST SOUTH OF CAPE CANAVERAL...WITH LATER DISRUPTION AS STORMS SPREAD TO THE COAST AND OFFSHORE. EXPECT A PERIOD OF VARIABLE WINDS AT KMLB/KVRB...POSSIBLY BRIEFLY ONSHORE AS SEA BREEZE BOUNDARY ATTEMPTS TO PENETRATE INLAND SLIGHTLY. A SECOND ROUND OF STORMS...ALBEIT WITH LOWER COVERAGE... POSSIBLE INTO THE EARLY EVENING ALL AREAS. && .MARINE...OFFSHORE FLOW WILL AVERAGE NEAR 10 KT OVERNIGHT WITH SEAS 1-2 FT NEARSHORE AND 2-3 FEET OFFSHORE. WINDS/SEAS LOCALLY HIGHER NEAR SCATTERED-NUMEROUS SHOWERS/STORMS MOVING OFFSHORE MAINLY THROUGH EARLY EVENING. MONDAY THROUGH FRIDAY...WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA. SHOULD BE RELATIVELY HIGH COVERAGE OF THUNDERSTORMS IN THE 0 TO 20 MILES OUT SEGMENT OF COASTAL WATERS THROUGH THURSDAY. GFS MODEL SHOWS STRENGTHENING PRESSURE GRADIENT BETWEEN WEAK NE GULF LOW PRESSURE AND BUILDING SUBTROPICAL RIDGE ON WED THAT MIGHT INCREASE OFFSHORE WINDS IN SOUTHERN SEGMENT TO AROUND 15 KTS. && .FIRE WEATHER...MONDAY THROUGH FRIDAY...NO SIGNIFICANT CONCERNS WITH CONTINUED WET WEATHER OTHER THAN HIGH THAN NORMAL THREAT OF LIGHTNING STRIKES. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 90 / 30 60 40 70 MCO 75 90 75 91 / 20 70 30 70 MLB 74 91 73 90 / 30 60 30 60 VRB 74 93 74 91 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SPRATT LONG TERM....HAGEMEYER
Hazardous weather outlook, Jul 29, 5:39 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EDT SUN JUL 29 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 292100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 539 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE WILL COMBINE WITH DAYTIME HEATING AND A LATE AFTERNOON SEA BREEZE ALONG THE EAST CENTRAL FLORIDA COAST TO PRODUCE NUMEROUS SHOWERS AND STORMS TODAY. STORMS ARE EXPECTED TO INITIALLY FORM OVER THE WEST SIDE OF THE STATE AS A DIFFUSE WEST COAST SEA BREEZE FORMS AND PUSHES INLAND. A STRENGTHENING DEEP LAYER WEST TO EAST WIND FLOW WILL PUSH THIS ACTIVITY QUICKLY INTO THE CENTRAL AND EASTERN PENINSULA FROM LATE AFTERNOON INTO THE EARLY EVENING. A LATE AFTERNOON ATLANTIC SEA BREEZE IS EXPECTED TO FORM...AND REMAIN PINNED OVER THE COASTAL COUNTIES...ACTING AS AN ADDITIONAL FOCUS FOR STORMS. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS ...AND POSSIBLY SOME LARGE HAIL OR AN ISOLATED TORNADO NEAR THE EAST COAST. ...MARINE THUNDERSTORM GUST IMPACT... ANY ACTIVITY WHICH FORMS OVER LAND WILL PUSH EASTWARD OUT OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. LOCALLY STRONG WIND GUSTS OF AT LEAST 35 KNOTS...ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS MOVING RAPIDLY OFFSHORE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE VERY ACTIVE WEATHER PATTERN FEATURING NUMEROUS SHOWERS AND LIGHTNING STORMS OVER EAST CENTRAL FLORIDA AND THE ADJACENT ATLANTIC WATERS WILL CONTINUE THROUGH THE MIDDLE OF THE UPCOMING WEEK...AS A FRONTAL BOUNDARY SAGS ACROSS THE SOUTHEASTERN STATES AND TOWARD NORTH FLORIDA. RESIDENTS AND MARINERS WILL NEED TO BE ALERT FOR DETERIORATING WEATHER CONDITIONS EACH AFTERNOON AND EVENING AS STORMS MOVE IN FROM THE WEST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jul 29, 3:27 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT SUN JUL 29 2007 FLZ045-292000- ORANGE- 327 PM EDT SUN JUL 29 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL ORANGE COUNTY... AT 323 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER BITHLO... MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
Special weather statement, Jul 29, 3:35 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT SUN JUL 29 2007 FLZ047-147-292000- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 335 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS EXPECTED ACROSS BREVARD COUNTY... THROUGH 430 PM...STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS BREVARD COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY PRODUCE MINOR FLOODING OR PONDING ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
Special weather statement, Jul 29, 4:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 436 PM EDT SUN JUL 29 2007 FLZ047-292115- SOUTHERN BREVARD COUNTY- 436 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER GRANT...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
Special weather statement, Jul 29, 4:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT SUN JUL 29 2007 FLZ054-292115- INDIAN RIVER- 448 PM EDT SUN JUL 29 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN INDIAN RIVER COUNTY... AT 446 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SEBASTIAN... MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE VERO LAKE ESTATES. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:56 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 29, 5:08 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.